Alert archive / Washington / Red Flag Warnings in 2019
Red Flag Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 23, 2019, 3:11 AM PDT. It took effect at Jul 23, 2019, 5:10 AM PDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2019, 3:11 AM PDT (10:11 UTC)
- In effect from
- Jul 23, 2019, 5:10 AM PDT
- Expired
- Jul 24, 2019, 2:06 AM PDT
- In force
- 21 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted.
927 WWUS86 KOTX 231011 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 311 AM PDT Tue Jul 23 2019 ...SCATTERED THUNDERSTORMS EXPECTED THIS EVENING AND NIGHT FOLLOWED BY GUSTY WINDS OVERNIGHT... .Scattered thunderstorms are expected to develop ahead of a cold front this evening and move across the Columbia Basin during the evening and overnight hours. These storms will carry light to moderate rain but with low chances for wetting rains. Gusty winds will develop behind the cold front into Wednesday morning. WAZ673-674-231815- /O.UPG.KOTX.FW.A.0003.190723T2100Z-190724T1200Z/ /O.NEW.KOTX.FW.W.0004.190724T0100Z-190724T1200Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- 311 AM PDT Tue Jul 23 2019 ...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT WEDNESDAY FOR ABUNDANT LIGHTNING AND GUSTY WINDS FOR FIRE WEATHER ZONES 673 AND 674... The National Weather Service in Spokane has issued a Red Flag Warning for thunderstorms, which is in effect from 6 PM this evening to 5 AM PDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673) and Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674). * Thunderstorms: Scattered thunderstorms (LAL 3) capable of abundant lightning and ignitions. * Outflow Winds: Thunderstorms will be capable of outflow winds of 40 mph or greater. As the storms clear east...gusty winds will develop with sustained speeds of 15 to 25 mph and gusts to 40 mph. * Impacts: New ignitions in the cured grasses could spread rapidly from the combination of outflow winds near thunderstorms and strong winds developing with the trailing cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
369 WWUS86 KOTX 231156 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 456 AM PDT Tue Jul 23 2019 ...SCATTERED THUNDERSTORMS NEAR THE CASCADES THIS MORNING AND THEN ACROSS THE COLUMBIA BASIN THIS EVENING AND OVERNIGHT... .Scattered thunderstorms have developed this morning along the East Slopes of the Cascades ahead of a cold front. Storms will shift to the Columbia Basin during the evening and overnight hours. These storms will carry light to moderate rain but with low chances for wetting rains. Gusty winds will develop behind the cold front into Wednesday morning. WAZ676-677-240000- /O.EXB.KOTX.FW.W.0004.190723T1156Z-190724T0600Z/ East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- 456 AM PDT Tue Jul 23 2019 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THUNDERSTORMS FOR ABUNDANT LIGHTNING AND GUSTY WINDS FOR FIRE WEATHER ZONES 676 AND 677... The National Weather Service in Spokane has issued a Red Flag Warning for thunderstorms, which is in effect until 11 PM PDT this evening. * Affected Area: Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Thunderstorms: Scattered thunderstorms (LAL 3) capable of abundant lightning and ignitions this morning. Isolated thunderstorms (LAL 2) are possible this afternoon and evening. * Outflow Winds: Thunderstorms will be capable of outflow winds of 40 mph or greater. As the storms clear east...gusty winds will develop with sustained speeds of 15 to 25 mph and gusts to 40 mph. * Impacts: New ignitions in the cured grasses could spread rapidly from the combination of outflow winds near thunderstorms and strong winds developing with the trailing cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ673-674-240000- /O.CON.KOTX.FW.W.0004.190724T0100Z-190724T1200Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- 456 AM PDT Tue Jul 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT WEDNESDAY FOR ABUNDANT LIGHTNING AND GUSTY WINDS FOR FIRE WEATHER ZONES 673 AND 674... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673) and Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674). * Thunderstorms: Scattered thunderstorms (LAL 3) capable of abundant lightning and ignitions. * Outflow Winds: Thunderstorms will be capable of outflow winds of 40 mph or greater. As the storms clear east...gusty winds will develop with sustained speeds of 15 to 25 mph and gusts to 40 mph. * Impacts: New ignitions in the cured grasses could spread rapidly from the combination of outflow winds near thunderstorms and strong winds developing with the trailing cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
400 WWUS86 KOTX 231210 CCA RFWOTX URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Spokane WA 510 AM PDT Tue Jul 23 2019 ...SCATTERED THUNDERSTORMS NEAR THE CASCADES THIS MORNING AND THEN ACROSS THE COLUMBIA BASIN THIS EVENING AND OVERNIGHT... .Scattered thunderstorms have developed this morning along the East Slopes of the Cascades ahead of a cold front. Storms will shift to the Columbia Basin during the evening and overnight hours. These storms will carry light to moderate rain but with low chances for wetting rains. Gusty winds will develop behind the cold front into Wednesday morning. WAZ676-677-240000- /O.COR.KOTX.FW.W.0004.190723T1210Z-190724T0600Z/ East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- 510 AM PDT Tue Jul 23 2019 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING AND GUSTY WINDS FOR FIRE WEATHER ZONES 676 AND 677... The National Weather Service in Spokane has issued a Red Flag Warning for thunderstorms, which is in effect until 11 PM PDT this evening. * Affected Area: Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Thunderstorms: Scattered thunderstorms (LAL 3) capable of abundant lightning and ignitions this morning. Isolated thunderstorms (LAL 2) are possible this afternoon and evening. * Outflow Winds: Thunderstorms will be capable of outflow winds of 40 mph or greater. As the storms clear east...gusty winds will develop with sustained speeds of 15 to 25 mph and gusts to 40 mph. * Impacts: New ignitions in the cured grasses could spread rapidly from the combination of outflow winds near thunderstorms and strong winds developing with the trailing cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ673-674-240000- /O.CON.KOTX.FW.W.0004.190724T0100Z-190724T1200Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- 510 AM PDT Tue Jul 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT WEDNESDAY FOR ABUNDANT LIGHTNING AND GUSTY WINDS FOR FIRE WEATHER ZONES 673 AND 674... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673) and Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674). * Thunderstorms: Scattered thunderstorms (LAL 3) capable of abundant lightning and ignitions. * Outflow Winds: Thunderstorms will be capable of outflow winds of 40 mph or greater. As the storms clear east...gusty winds will develop with sustained speeds of 15 to 25 mph and gusts to 40 mph. * Impacts: New ignitions in the cured grasses could spread rapidly from the combination of outflow winds near thunderstorms and strong winds developing with the trailing cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
090 WWUS86 KOTX 232110 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 210 PM PDT Tue Jul 23 2019 ...SCATTERED THUNDERSTORMS DEVELOPING THIS EVENING AND OVERNIGHT. WINDS BECOMING GUSTY... .Scattered thunderstorms will develop near the Cascades and over the Columbia Basin during the evening and overnight hours. These storms will carry light to moderate rain but with low chances for wetting rains. Gusty winds will develop behind the cold front and blow into Wednesday morning. WAZ673-674-240600- /O.CON.KOTX.FW.W.0004.190724T0100Z-190724T1200Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- 210 PM PDT Tue Jul 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT WEDNESDAY FOR ABUNDANT LIGHTNING AND GUSTY WINDS FOR FIRE WEATHER ZONES 673 AND 674... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673) and Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674). * Thunderstorms: Scattered thunderstorms (LAL 3) capable of abundant lightning and ignitions. * Outflow Winds: Thunderstorms will be capable of outflow winds of 40 mph or greater. As the storms clear east...gusty winds will develop with sustained speeds of 15 to 25 mph and gusts to 30 to 40 mph. * Impacts: New ignitions in the cured grasses could spread rapidly from the combination of outflow winds near thunderstorms and strong winds developing with the trailing cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ676-677-240600- /O.CON.KOTX.FW.W.0004.000000T0000Z-190724T0600Z/ East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- 210 PM PDT Tue Jul 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING AND GUSTY WINDS FOR FIRE WEATHER ZONES 676 AND 677... * Affected Area: Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Thunderstorms: Isolated thunderstorms (LAL 2) are possible this afternoon and evening. * Outflow Winds: Thunderstorms will be capable of outflow winds of 30 mph or greater. As the storms clear east...gusty winds will develop with sustained speeds of 15 to 30 mph and gusts to 40 mph. * Impacts: New ignitions in the cured grasses could spread rapidly from the combination of outflow winds near thunderstorms and strong winds developing with the trailing cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
007 WWUS86 KOTX 240556 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 1056 PM PDT Tue Jul 23 2019 WAZ676-677-240700- /O.EXP.KOTX.FW.W.0004.000000T0000Z-190724T0600Z/ East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- 1056 PM PDT Tue Jul 23 2019 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING AND GUSTY WINDS FOR FIRE WEATHER ZONES 676 AND 677... The threat of abundant lightning has ended. However watch for localized wind gusts near 15 to 35 mph. $$ WAZ673-674-241200- /O.CON.KOTX.FW.W.0004.000000T0000Z-190724T1200Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- 1056 PM PDT Tue Jul 23 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR ABUNDANT LIGHTNING AND GUSTY WINDS FOR FIRE WEATHER ZONES 673 AND 674... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673) and Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674). * Thunderstorms: Scattered thunderstorms (LAL 3) capable of abundant lightning and ignitions. * Outflow Winds: Thunderstorms will be capable of outflow winds of 40 mph or greater. As the storms clear east...gusty winds will develop with sustained speeds of 15 to 25 mph and gusts to 30 to 40 mph. * Impacts: New ignitions in the cured grasses could spread rapidly from the combination of outflow winds near thunderstorms and strong winds developing with the trailing cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
327 WWUS86 KOTX 240906 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 206 AM PDT Wed Jul 24 2019 WAZ673-674-241015- /O.CAN.KOTX.FW.W.0004.000000T0000Z-190724T1200Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- 206 AM PDT Wed Jul 24 2019 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 673 AND 674... The National Weather Service in Spokane has cancelled the Red Flag Warning. Thunderstorms have diminished across the area. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 23, 2:03 AM PDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 23, 2:03 AM PDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
203 AM PDT Tue Jul 23 2019
.SYNOPSIS...
Temperatures today will likely reach the 90s. There will
be an increasing risk for thunderstorms...especially tonight.
A cold front passage will moderate temperatures back to near normal
Wednesday, but will bring with it breezy winds. Dry and seasonably
warm conditions are expected for the end of the work week and through
next weekend.
&&
.DISCUSSION...
Today and tonight: An active period is in store tonight as a
strong negative tilt trough and cold front pass through the
region.
Today: Relatively quiet conditions are expected through the
afternoon as monsoon moisture coming up from the south tracks
mainly to our south and east across Central Idaho and SW Montana.
Models indicate quite a bit of instability over the Blue Mountains
into the Idaho Panhandle this afternoon but there should be
sufficient convective inhibition (50-100 J/KG) to prevent strong
surface based convection from forming. Could see a few elevated
storms develop late afternoon around the Blue Mountains, Camas
Prairie, and Central Panhandle Mountains. The main threat of
showers as well as potentially a few thunderstorms will be in the
Cascades with the approaching upper trough. Away from the Cascades
skies are expected to be mostly sunny with 850mb temperatures
warming to 23-26C yielding widespread highs in the 90s.
Tonight: Showers and thunderstorms will be on the increase this
evening as a slug of monsoonal moisture across Eastern Oregon gets
pulled north into Eastern WA/N Idaho. In addition large scale lift
will be increasing with the incoming trough. Elevated CAPE of
300-600 J/KG is progged from the past couple NAM model runs east
of a line from Hanford to Republic where the best threat of
thunderstorms is expected although isolated thunderstorms are also
possible in the Cascades and Okanogan/Methow Valleys. While the
storms will be quick moving tonight, the moist atmosphere and
strong atmospheric lift should promote locally moderate rain.
Models show the potential for a tenth to quarter inch of rain with
locally higher amounts across NE Washington valleys and mountains.
The fast moving nature of the storms across the Columbia Basin,
Spokane area, and Palouse should limit rain amounts to less than a
tenth of an inch for most locations where the Fire Weather Watch
will be upgraded to a Red Flag Warning where new fire starts from
lightning are possible. And with any new fire starts, winds are a
concern. 850mb winds increase to 25-35 kts with and behind the
front passage which combined with strong cold advection will
result in breezy to windy conditions. This may promote fire spread
for any grass/brush fuels that receive little to no rain. JW
Wednesday...By Wednesday morning the upper trough axis will be
hooking out of the area into Montana and Alberta. Some residual
showers and possibly leftover thunderstorms will impact the far
northeastern zones during the early morning hours but by afternoon
a sharply building follow-on short wave ridge will stabilize the
atmosphere for no further precipitation. The main issue on
Wednesday will be winds and dry conditions despite significantly
cooler temperatures. Strong cool advection in the wake of the cold
front invading the basin through the Cascade gaps will promote
solidly breezy and gusty conditions across the region. The
strongest wind potential will be in the morning and early
afternoon with locations near the Cascades with sustained winds
in the 20 mph range with gusts into the 30 to 40 mph range...with
a general 15 to 20 mph with gusts to 30 or so over the open range
of the eastern and central basin as well as south exposure higher
terrain north of the basin. Temperatures will be a good 10 to 15
degrees cooler on Wednesday than today...but dew points will
plunge into the 30s from the current 40s and lower 50s. This will
produce quite dry conditions and the the potential exists for
rapid fire spread in the range lands of the open basin despite the
cooler air mass.
Wednesday night through Monday...Models are in good agreement in
advertising a rather progressive flow regime over the region
through the remainder of the week and through next weekend
featuring flat short wave ridges or zonal flow punctuated by a few
weak short wave passages which will probably manifest themselves
as dry cold fronts...one currently expected on or about Friday
night and another possibly on or about Monday. This flow regime
will prevent any significant warm ups...with Friday just ahead of
the next short wave possibly the warmest day with high
temperatures popping a little above average before moderating back
to near average (generally the mid to upper 80s for this time of
year) with plenty of sunshine but breezy winds at time
particularly near the Cascade gaps. /Fugazzi
&&
.AVIATION...
06Z TAFS: A weak shortwave lifts in tonight, with limited shower
chances over SE WA/lower ID (PUW/LWS/COE) and even smaller risk
for t-storms tonight, with the threat of mainly sprinkles
elsewhere. A stronger system starts to move in late Tuesday,
increasing the threat of thunderstorms in the Cascades and
southeast WA/lower ID again in the afternoon, though the better
risk develops after 00Z near EAT, MWH near 03Z and near GEG-SFF-
COE-PUW-LWS between 03-06Z (and after). These will may be strong
with brief heavy rain, gusty winds and a threat of hail. Outside
of t-storms, however, primarily VFR conditions are expected.
/Cote'
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 94 58 79 52 85 55 / 0 70 0 0 0 0
Coeur d'Alene 95 58 77 52 83 54 / 0 70 10 0 0 0
Pullman 91 55 76 48 83 52 / 10 40 0 0 0 0
Lewiston 99 64 84 57 91 62 / 10 30 0 0 0 0
Colville 99 59 83 45 88 47 / 10 80 50 0 0 0
Sandpoint 94 59 76 49 82 52 / 0 80 20 0 0 0
Kellogg 93 57 74 54 81 56 / 10 60 10 0 0 0
Moses Lake 96 60 86 53 91 58 / 0 50 0 0 0 0
Wenatchee 92 62 83 58 89 64 / 10 20 0 0 0 0
Omak 94 60 84 55 89 60 / 10 40 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from 6 PM this evening to 5 AM PDT Wednesday
for East Washington Northern Columbia Basin (Zone 673)-East
Washington Palouse and Spokane Area (Zone 674).
&&Nearby
Red Flag Warnings in Washington, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.